MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions g4 - pma/510(k)#: k163468.
 
Event or Problem Description
User pulled the trigger during stent deployment, but found out the stent cannot be deployed.User changed to a new device which is successfully deployed."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." 1.At what stage of the procedure did the complaint occur? during stent placement evolution 2.What endoscope type and channel size was used? no information provided 3.What was the position of the elevator? was it opened or closed? close 4.Details of the wire guide used (diameter, type, make)? metii-35-480 cook,metii-35-480 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no information provided 6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes 7.Please advise the anatomical location of the intended target site.Colon 8.How long was the stent in the patient by the time this complaint occurred? no.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? no information provided ifu 10.If yes, how often was this completed? no information provided 11.Did the patient require any additional procedures as a result of this event? no information provided.12.What intervention (if any) was required? no information provided 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? no information provided.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no information provided 15.If yes, please specify what was observed and where on the device it was observed.No information provided.Stricture information: 1.What was the length and diameter of the stricture? no information provided 2.Where was the stricture located in the body? no information provided 3.Was there resistance felt passing wire guide through stricture? no 4.Was there resistance felt passing the evolution through stricture? no 5.Was the stricture dilated before stent placement? no questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes 2.Was resistance felt during insertion into patient? if yes, at what point? no.Questions related to during stent placement 1.Did the product fail during stent deployment or recapture? no information provided 2.Was the directional button pressed during use? no.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? stent tip released a little 4.Was the yellow marker kept in view during deployment? yes 5.Are images of the device or procedure available? no information provided questions related to during introducer withdrawal was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? no information provided 1.Did the stent open sufficiently to allow withdrawal of introducer safely? no information provided.2.Was the safety wire fully removed before removing the delivery system? no information provided 3.Did any part of the product snag/get caught with the stent when removing the delivery system? no information provided 4.Are images of the device or procedure available? no information provided questions related to during stent repositioning/removal 1.What instrument was used for stent repositioning / removal? forceps, snare¿ no information provided 2.Was the lasso (suture) loop used during repositioning / removal? no information provided.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on (b)(6) 2025 and receipt of additional information on 17 jul 2024 that clarified that the user didn¿t notice if the safety wire was removed before opening the package, but user noticed the safety wire partially removed after the stent deployment difficulty occurred.
 
Additional Manufacturer Narrative
Device evaluation the evo-25-30-8-c device of lot number c2140262 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 09th july 2024.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned direction button in recapture position red shuttle returned at 11th dimple (before ponr) safety wire returned inside the inner cannula through the flla socket safety wire returned partially removed flexor break approx.28.4cm from distal end of introducer stent is partially deployed on return flexor compression noted distally to the yellow marker steel rule used: ipe 0504-4 function inspection: handle actuating fine for deployment and recapture stent cannot be deployed due to flexor break safety wire removed with no issue the reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2140262.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that during deployment, a tortuous path caused the delivery system to kink and compress this would have led to increased deployment force resulting in the outer sheath breakage.This was noted in the lab evaluation and images provided.In the lab evaluation it was also noted that the safety wire was returned inside the inner cannula through the flla socket.There are various check in place to detect this issue.The pig tail loop is checked prior to device is triggered in the open position.Once the device is opened the retaining wire is pulled so that the safety wire is flush to the handle and there is a measurement of the length of retaining wire at this stage ¿ if this was where the position of the pig tail loop was then the measurement would be out.Also the operator wires the device and it would be obvious there would be an issue as the wire would be shoving out the retaining wire.The product is wired again.The pig tail is checked again that its as per drawing and at 90 deg from vertical.This issue was sent for ncr assessment, and it was concluded that it is unlikely to be a manufacturing issue as there are functional and visual checks.If the safety wire was located in this port when completing fqc checks, it would not have been possible to insert the 0.035" wire guide or make the required length measurements.The safety wire was most likely removed post-procedure and reinserted back into the flla socket.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another stent.Confirmed quantity of 01 x used device.A possible root cause could be attributed to difficult patient anatomy.It is possible that during deployment, a tortuous path caused the delivery system to kink and compress this would have led to increased deployment force resulting in the outer sheath breakage.Complaints of this nature will continue to be monitored for similar events.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key19785938
Report Number3001845648-2024-00399
Device Sequence Number15536837
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)260207(10)C2140262
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC2140262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/19/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale